Heart Disease Community
Weaning off Flecainide and Toprol
About This Community:

This patient support community is for discussions relating to angina, angioplasty, arrhythmia, bypass surgery, cardiomyopathy, coronary artery disease, defibrillator, heart attack, heart disease, mitral valve, pacemaker, PAD, stenosis, and stress tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Weaning off Flecainide and Toprol

I have had HF Ablation for Atrial Flutter (only) and also suffered from A-Fib.  Since the procedure I have not had any symptoms of either condition.  I have been taking Toprol 25 mg twice a day and 100mg of Flecainide twice aday.  I wore an event monitor for 30, days without any sign of A-Flutter or A-Fib.  With direction of my Dr. I am weaning off Flecainide by taking 50 mg Flecainide twice a day for one week (toprol not changed yet), which I have just completed doing without any effects.  I now (the first day) am taking 50 mg Flecainide once a day for a week and then stop the Flecainide altogether. After the first day of 50 mg Flecainide once a day (24 hrs.) I have felt my pulse, it is not racing but not in an even rhythm.  Is this a normal effect of the weaning process?  Might this symtom subside as I continue going off Flecainide?      
Related Discussions
2 Comments Post a Comment
Blank
Avatar_m_tn
I was placed on Flecainide 2 months ago, 50mg twice a day. As i have a low heart beat(40 beats per minute) i asked if this would affect this the answer was no. I started the medication and within 2 weeks i started to fel better with no irregularity. 2 weeks later i started to feel teh irregular heartbeat once again. I was placed on a heart monitor which showed the occurence of irregularities upto 10 times a day, they increased my meds to 100mg twice a day. within 24 hours i was admitted to hospital with sever chest pains and a extremely low hear rate. The hospital kept me in adn monitored for a few days and decided that i was okay to go home. I was feeling extremely fatigued, dizzy and pasing out upto 6 times a day. Vomitting severe temperature fluctuations began, i was admitted again where thy decided the medication had to be stopped. It has now been 2 days since i stopped, still with extreme dizzyness and passing out which the doctor hopes will stop. The option now is to look into the ablation procedure. What is this?
Blank
Avatar_f_tn
I have been experiencing hair loss over the last 6 to 8 years  I am a woman {68 yrs old} who has always had a full, healthy head of hair, thick and strong.  The only long term med I have taken over this period is flecainide .  Could this be a side effect ?
Blank
Post a Comment
To
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
63984_tn?1385441539
Blank
Flycaster305
97303, OR
Avatar_f_tn
Blank
skydnsr
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
212161_tn?1410016711
Blank
heartfluttersflyawayplz
hoschton, GA
612551_tn?1247839157
Blank
Jerry_NJ
NJ
MedHelp Health Answers
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
1755089_tn?1376057155
Blank
drewlevas uploaded new photos
1 hr ago
996946_tn?1411467927
Blank
LindaTX Tommy.....it's been 3 years... Comment
2 hrs ago
996946_tn?1411467927
Blank
LindaTX commented on Lolo cat of the week ...
2 hrs ago
Heart Disease Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
63984_tn?1385441539
Blank
Flycaster305
97303, OR
Avatar_f_tn
Blank
skydnsr
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
212161_tn?1410016711
Blank
heartfluttersflyawayplz
hoschton, GA
612551_tn?1247839157
Blank
Jerry_NJ
NJ